[Intravenous gamma globulin therapy. Measurement of circulating immune complexes and complement factors]
Related Experiment Video
Updated: Sep 30, 2026

Methods for Quantitative Detection of Antibody-induced Complement Activation on Red Blood Cells
Published on: January 29, 2014
15 patients with different forms of relevant antibody deficiency syndromes were treated with gammaglobulin (Immunglobulin SRK) by intravenous route. Analysis of the complement system showed a weak activation of the C-system in vivo and a reduction of C-turnover. Prior to infusions C-turnover seemed to be increased pathoogically. In response to infusions a significant increase in immune complexes or immune complex-like material could be demonstrated, partly caused by "real" antigen-antibody-reactions and partly by the in vivo action of gammaglobulin aggregates. These "induced" immune complexes may have immunomodulatory effects. Three patients developed anaphylactic reactions to gammaglobulin. In one patient these were associated with a classical antigen-antibody reaction and complement activation, and in a second patient with a questionable antigen-antibody reaction and complement activation. A third patient had an anaphylactic reaction without any of these signs.
15 patients with different forms of relevant antibody deficiency syndromes were treated with gammaglobulin (Immunglobulin SRK) by intravenous route. Analysis of the complement system showed a weak activation of the C-system in vivo and a reduction of C-turnover. Prior to infusions C-turnover seemed to be increased pathoogically. In response to infusions a significant increase in immune complexes or immune complex-like material could be demonstrated, partly caused by "real" antigen-antibody-reactions and partly by the in vivo action of gammaglobulin aggregates. These "induced" immune complexes may have immunomodulatory effects. Three patients developed anaphylactic reactions to gammaglobulin. In one patient these were associated with a classical antigen-antibody reaction and complement activation, and in a second patient with a questionable antigen-antibody reaction and complement activation. A third patient had an anaphylactic reaction without any of these signs.

